Alert archive / Mississippi / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 366, NWS Memphis, TN

May 13, 2011DeSoto County, Tate County, Tunica County, Mississippi

NWS Memphis, TN issued this severe thunderstorm warning at May 13, 2011, 2:22 PM CDT for DeSoto County, Tate County, Tunica County, Mississippi. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 13, 2011, 2:22 PM CDT (19:22 UTC)
Expired
May 13, 2011, 3:15 PM CDT
In force
53 min
Issued by
NWS Memphis, TN
Area
Storm-based polygon

Counties DeSoto County, MS, Tate County, MS, Tunica County, MS

The radar

The Memphis radar (KNQA), 73 km from the middle of the area, began a volume at 19:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 13, 12:31 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 7.4 hours before the alert went out and 31 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2011-05-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1232 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2011-05-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 105 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1232 J/kg
Mixed-layer CIN
-20 J/kg
Mixed-layer LCL
494 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
105 m²/s²
0-3 km storm-relative helicity
154 m²/s²
Significant tornado parameter
0.5
Supercell composite
3.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

424 
WUUS54 KMEG 131922
SVRMEG
MSC033-137-143-132015-
/O.NEW.KMEG.SV.W.0366.110513T1922Z-110513T2015Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
222 PM CDT FRI MAY 13 2011

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTH CENTRAL DESOTO COUNTY IN NORTHWEST MISSISSIPPI...
  WESTERN TATE COUNTY IN NORTHWEST MISSISSIPPI...
  TUNICA COUNTY IN NORTHWEST MISSISSIPPI...

* UNTIL 315 PM CDT

* AT 223 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL...AND DAMAGING
  WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR TUNICA...OR
  13 MILES NORTHEAST OF ST FRANCIS NATIONAL PARK...AND MOVING EAST AT
  30 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HERNANDO.

 THIS WARNING ALSO INCLUDES AREAS NEAR ARKABUTLA LAKE AND BEAVERDAM
  LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

&&

LAT...LON 3483 9044 3485 9032 3485 9031 3486 9029
      3489 8997 3456 8999 3455 9047
TIME...MOT...LOC 1923Z 260DEG 26KT 3467 9039

$$
1 follow-up statement
745 
WWUS54 KMEG 131959
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
259 PM CDT FRI MAY 13 2011

MSC143-132008-
/O.CAN.KMEG.SV.W.0366.000000T0000Z-110513T2015Z/
TUNICA MS-
259 PM CDT FRI MAY 13 2011

...THE SEVERE THUNDERSTORM WARNING FOR TUNICA COUNTY IS CANCELLED...

AT 258 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE 
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE 
AREA...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. 
THEREFORE...THE SEVERE THUNDERSTORM WARNING IS CANCELLED.

LAT...LON 3466 9020 3477 9020 3483 9020 3486 9019
      3487 9016 3489 8997 3467 8998
TIME...MOT...LOC 1958Z 260DEG 26KT 3471 9009

$$

MSC033-137-132015-
/O.CON.KMEG.SV.W.0366.000000T0000Z-110513T2015Z/
DESOTO MS-TATE MS-
259 PM CDT FRI MAY 13 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM CDT
FOR NORTHWESTERN TATE AND SOUTH CENTRAL DESOTO COUNTIES...

AT 258 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
ARKABUTLA...OR 11 MILES NORTHWEST OF SENATOBIA...MOVING EAST AT 30
MPH.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HERNANDO...
TRINITY...NESBIT...FREES CORNERS AND ROBINSON GIN.

 THIS WARNING ALSO INCLUDES AREAS NEAR ARKABUTLA LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

&&

LAT...LON 3466 9020 3477 9020 3483 9020 3486 9019
      3487 9016 3489 8997 3467 8998
TIME...MOT...LOC 1958Z 260DEG 26KT 3471 9009

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 13, 12:53 PM CDT, 1 hour 29 minutes earlier.

Area forecast discussion, May 13, 12:53 PM CDT, 1 hour 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
1253 PM CDT FRI MAY 13 2011

.UPDATE...

UPDATED FOR 18Z AVIATION DISCUSSION

&&

.PREV DISCUSSION... /ISSUED 1020 AM CDT FRI MAY 13 2011/

UPDATE...

MAIN SHIELD OF SHOWERS AND THUNDERSTORMS IS QUICKLY EXITING THE
MIDSOUTH THIS MORNING GIVING WAY TO CLEARING SKIES. THIS COMBINED
WITH WEAK SOUTHERLY SURFACE FLOW WILL HELP TO FURTHER DESTABILIZE
THE ATMOSPHERE. WEAK CAPPING SHOULD ERODE BY EARLY AFTERNOON
ALLOWING SCATTERED THUNDERSTORMS TO DEVELOP. DEEP MID LEVEL LAPSE
RATES ARE DEPICTED IN THE 7-8 C/KM RANGE ALONG WITH MOSTLY UNI-
DIRECTIONAL SHEAR. THIS WOULD ALLOW FOR MORE PULSE TYPE CONVECTION
AND THE POSSIBILITY OF LARGE HAIL AND DAMAGING WINDS. ADJUSTED
POPS...TEMPERATURES...AND SKY COVER TO ADJUST FOR CURRENT TRENDS.
UPDATE HAS BEEN SENT.

CCD

PREV DISCUSSION... /ISSUED 712 AM CDT FRI MAY 13 2011/

DISCUSSION...

SHORT TERM...TODAY THROUGH MONDAY NIGHT...

A LARGE UPPER LEVEL LOW PRESSURE CENTERED OVER KANSAS EARLY THIS
MORNING WILL CONTINUE TO MOVE SLOWLY SOUTHEAST THROUGH THE DAY. A
LEAD SHORTWAVE IS CONTINUING TO DRIVE A WEAKENING MESOSCALE
CONVECTIVE SYSTEM (MCS) ACROSS THE MID SOUTH EARLY THIS MORNING.
LATEST TRENDS CONTINUE TO INDICATE THAT A STRONG GUST FRONT WILL
ADVANCE FURTHER EAST OF ONGOING STORMS WHICH SHOULD LEAD TO A
CONTINUED WEAKENING AS THEY MOVE EAST AFTER SUNRISE. THIS COMPLEX
SHOULD DISSIPATE BY LATE THIS MORNING OR EARLY AFTERNOON OVER
EASTERN AREAS. AT THIS TIME...WILL MAINTAIN LIKELY POPS ALONG AND
EAST OF THE MISSISSIPPI RIVER THIS MORNING...WITH CHANCE POPS
FURTHER WEST.

A SECONDARY MID LEVEL SHORTWAVE MOVING ALONG THE SOUTHERN
PERIPHERY OF THE UPPER LEVEL LOW WILL MOVE INTO THE MID SOUTH THIS
AFTERNOON AND FORCE ANOTHER ROUND OF THUNDERSTORMS IN A WEAKLY
CAPPED ENVIRONMENT. THE ATMOSPHERE SHOULD RECOVER FROM MORNING
CONVECTIVE ACTIVITY WITH THE AIRMASS BECOMING MODERATELY TO
STRONGLY UNSTABLE BY THIS AFTERNOON. AFTERNOON MUCAPES SHOULD
RANGE FROM 2000-3000J/KG...LI/S WILL RANGE FROM -4C TO -7C...AND
MID LEVEL LAPSE RATES SHOULD STEEPEN TO GREATER THAN 6.5C/KM. THIS
IMPROVED THERMODYNAMIC ENVIRONMENT COMBINED WITH INCREASING DEEP
LAYER SHEAR ASSOCIATED WITH A 40-50KT MID LEVEL JET STREAK SHOULD
SUPPORT A FEW SEVERE STORMS THIS AFTERNOON. THE PRIMARY THREATS
FROM ANY SEVERE STORMS WILL BE LARGE HAIL AND DAMAGING WINDS AS
LAPSE RATES STEEPEN AND MID LEVEL DRY AIR REMAINS IN PLACE. THE
TORNADO THREAT APPEARS LOW AS THE FLOW IN THE LOWEST 1KM REMAINS
RATHER WEAK AND THE WIND FIELDS BECOME UNIDIRECTIONAL. PLAN TO
CONTINUE MENTION OF SEVERE STORMS AND SLIGHT RISK IN LATEST HWO.
THUNDERSTORMS SHOULD SLOWLY DIMINISH IN INTENSITY BY THIS EVENING
WITH THE LOSS OF DAYTIME HEATING AS THEY MOVE EASTWARD. A COLD
FRONT SHOULD MOVE EAST THROUGH THE MID SOUTH TONIGHT BRINGING AN
END TO NUMEROUS SHOWERS AND THUNDERSTORMS OVERNIGHT. MUCH COOLER
AND LESS HUMID CONDITIONS WILL ALSO FILTER INTO THE REGION BEHIND
THE FRONTAL PASSAGE.

THE UPPER LEVEL LOW PRESSURE SHOULD MOVE INTO THE OHIO VALLEY ON
SATURDAY WITH A SECONDARY UPPER LEVEL LOW PRESSURE FORECAST TO
MOVE SOUTHEAST FROM THE UPPER MISSISSIPPI VALLEY SUNDAY AND INTO
THE MID SOUTH ON MONDAY. THIS SHOULD KEEP ABUNDANT CLOUD COVER AND
LINGERING CHANCES FOR SHOWERS OVER THE AREA THROUGH THE WEEKEND
AND INTO THE FIRST PART OF NEXT WEEK. TEMPERATURES SHOULD BE MUCH
COOLER AND AVERAGE SEVERAL DEGREES BELOW NORMAL THROUGH EARLY NEXT
WEEK.

LONG TERM...TUESDAY THROUGH FRIDAY.

HIGH PRESSURE WILL BUILD BACK INTO THE MID SOUTH FOR THE MIDDLE OF
NEXT WEEK WITH A RETURN TO DRY WEATHER AND SLOWLY WARMING
TEMPERATURES. ANOTHER UPPER LEVEL TROUGH WILL APPROACH FROM THE
WEST BY THE END OF NEXT WEEK BRINGING ADDITIONAL CHANCES FOR
SHOWERS AND THUNDERSTORMS. WARMER AND HUMID WEATHER WILL ALSO MAKE
A RETURN BY THE END OF THE EXTENDED FORECAST PERIOD.

HYDROLOGY...

THE MAIN STEM MISSISSIPPI RIVER WILL REMAIN ABOVE MAJOR FLOOD
STAGE LEVELS THROUGH THE WEEKEND AND INTO EARLY NEXT WEEK. AREAS
THAT HAVE BEEN FLOODED DUE TO THE NEAR RECORD MISSISSIPPI RIVER
FLOODING WILL LIKELY CONTINUE TO EXPERIENCE FLOODED CONDITIONS FOR
THE NEXT SEVERAL DAYS...POSSIBLY FOR THE NEXT COUPLE OF WEEKS FOR
SOME LOCATIONS. PLEASE USE EXTREME CAUTION AND CONTINUE TO HEED THE
ADVICE OF YOUR LOCAL EMERGENCY MANAGEMENT OFFICIALS. ALSO CONTINUE
TO AVOID AREAS THAT REMAIN FLOODED. RIVER LEVELS WILL CONTINUE TO
SLOWLY FALL OVER THE NEXT SEVERAL DAYS.

SMALLER TRIBUTARIES OFF OF THE MAIN STEM MISSISSIPPI RIVER MAY SEE
RISES IF HEAVIER RAINFALL DOES FALL OVER THE BASINS TODAY...AS RUNOFF
WILL NOT BE ABLE TO ESCAPE THE SMALLER RIVERS DUE TO CONTINUED
BACK WATER FLOOD ISSUES ASSOCIATED WITH THE MISSISSIPPI RIVER.
PLEASE CONTINUE TO MONITOR THE LATEST RIVER FORECASTS AND STAGES
THROUGH THE WEEKEND.

JLH

&&

.AVIATION...

18Z TAF CYCLE

THUNDERSTORMS ARE DEVELOPING ACROSS EASTERN ARKANSAS AND WILL MOVE
ACROSS THE MIDSOUTH THIS AFTERNOON. THUNDERSTORMS WILL BE POSSIBLE
AT ALL SITES...WITH KJBR HAVING THE EARLIEST STORMS AND
KTUP HAVING THE LATEST. A FEW STORMS HAVE DEVELOPED ACROSS
CENTRAL MISSISSIPPI THAT WILL ALSO NEED TO BE WATCHED IN CASE THEY
ARRIVE AT TUPELO EARLIER THAN EXPECTED. THUNDERSTORMS WILL BRING GUSTY
WINDS...LOWER VISIBILITIES AND LOWER CEILINGS. A COLD FRONT WILL
MOVE THROUGH AFTER THE STORMS...CAUSING WINDS TO VEER FROM
SOUTHWEST TO WEST NORTHWEST. WINDS WILL BEGIN TO WEAKEN LATER
THIS EVENING. CEILINGS WILL REMAIN MVFR AFTER STORMS AND COLD
FRONT...HOWEVER LOW CLOUDS AND FOG ARE EXPECTED TO MOVE IN AFTER
MIDNIGHT TONIGHT AND LAST THROUGH MOST OF THE EARLY MORNING HOURS.
KMEM WILL REMAIN IN MVFR CONDITIONS...HOWEVER IFR CONDITIONS ARE
POSSIBLE BUT WAS NOT CONFIDENT ENOUGH TO PUT INTO THE KMEM TAF
JUST YET. KMKL...KTUP...AND KJBR ARE EXPECTED TO SEE IFR
CONDITIONS. CLOUDS WILL BEGIN TO LIFT SLIGHTLY AFTER SUNRISE
TOMORROW BUT STILL REMAIN MVFR THROUGH THE REST OF THE TAF CYCLE.

RRH

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  82  57  69  53 /  70  40  20  10
MKL  80  57  67  50 /  70  60  30  10
JBR  78  55  68  48 /  70  30  20  10
TUP  83  58  72  52 /  70  70  20  10

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
Hazardous weather outlook, May 13, 5:04 AM CDT, 9 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
504 AM CDT FRI MAY 13 2011

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-141215-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
504 AM CDT FRI MAY 13 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK FOR SEVERE WEATHER ACROSS THE MID SOUTH
TODAY. THE PRIMARY SEVERE WEATHER RISKS WILL BE LARGE HAIL AND
DAMAGING WINDS. THERE MAY ALSO BE SOME ISOLATED FLASH FLOODING IN
AREAS WHERE THUNDERSTORMS MOVE REPEATEDLY OVER THE SAME AREAS.

HISTORIC RIVER FLOODING WILL CONTINUE ALONG THE MISSISSIPPI RIVER WITH
LEVEES BEING STRESSED AT SOME LOCATIONS. BACKWATER FLOODING ALONG
TRIBUTARIES TO THE MISSISSIPPI RIVER REMAIN OF SERIOUS CONCERN.
OTHER AREA RIVERS ARE ALSO IN MODERATE OR MAJOR FLOOD. PLEASE
REMAIN UPDATED WITH THE LATEST FLOOD WARNINGS AND FOLLOW ANY EVACUATION
ORDERS ISSUED BY YOUR LOCAL EMERGENCY MANAGEMENT AGENCY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SIGNIFICANT RIVER FLOODING WILL CONTINUE ALONG MANY AREA
RIVERS...INCLUDING PERSISTENT MAJOR FLOODING ALONG THE MISSISSIPPI RIVER.
BACKWATER FLOODING ALONG TRIBUTARIES TO THE MISSISSIPPI RIVER WILL
REMAIN OF SERIOUS CONCERN.

.SPOTTER INFORMATION STATEMENT...

THE ACTIVATION OF STORM SPOTTERS...EMERGENCY MANAGERS...AND LAW
ENFORCEMENT OFFICIALS IN SUPPORT OF SEVERE WEATHER OPERATIONS WILL
LIKELY BE NEEDED TODAY. PLEASE REPORT ANY SEVERE WEATHER OR NEW
FLOODING TO THE NATIONAL WEATHER SERVICE OFFICE IN MEMPHIS.

JLH

In the hours before

Special weather statement, May 13, 12:27 PM CDT, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1227 PM CDT FRI MAY 13 2011

ARZ027-035-048-131800-
CROSS AR-ST. FRANCIS AR-POINSETT AR-
1227 PM CDT FRI MAY 13 2011

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 100 PM CDT FOR...

  CROSS COUNTY IN EASTERN ARKANSAS...
  SOUTHWESTERN POINSETT COUNTY IN EASTERN ARKANSAS...
  NORTHERN ST. FRANCIS COUNTY IN EASTERN ARKANSAS...

A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED 5 MILES SOUTH OF FAIR OAKS AT 1227 PM CDT...
MOVING EAST AT 30 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN CROSS...POINSETT AND ST. FRANCIS COUNTIES...INCLUDING
LOCATIONS NEAR HARRISBURG...PARKIN...VILLAGE CREEK STATE PARK AND
WYNNE...SHOULD MONITOR THIS STORM CLOSELY.

&&

LAT...LON 3559 9105 3564 9056 3509 9053 3504 9105
TIME...MOT...LOC 1727Z 251DEG 26KT 3516 9099
Local storm report, May 13, 1:21 PM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
121 PM CDT FRI MAY 13 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0110 PM     HAIL             7 NE DALTON             36.49N 91.06W
05/13/2011  E1.75 INCH       RANDOLPH           AR   LAW ENFORCEMENT

&&

CCD
Special weather statement, May 13, 2:17 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
217 PM CDT FRI MAY 13 2011

ARZ008-009-017-018-MOZ113-131945-
CLAY AR-RANDOLPH AR-GREENE AR-LAWRENCE AR-DUNKLIN MO-
217 PM CDT FRI MAY 13 2011

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 245 PM CDT FOR...

  CLAY COUNTY IN EASTERN ARKANSAS...
  NORTHERN GREENE COUNTY IN EASTERN ARKANSAS...
  EAST CENTRAL LAWRENCE COUNTY IN EASTERN ARKANSAS...
  EASTERN RANDOLPH COUNTY IN EASTERN ARKANSAS...
  NORTHEASTERN DUNKLIN COUNTY IN SOUTHEAST MISSOURI...

A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED OVER DELAPLAINE AT 217 PM CDT...MOVING
NORTHEAST AT 30 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN CLAY...DUNKLIN...GREENE...LAWRENCE AND RANDOLPH COUNTIES...
INCLUDING LOCATIONS NEAR CAMPBELL...CHALK BLUFF NATURAL AREA...
CORNING...MALDEN...MARMADUKE...PIGGOTT...POCAHONTAS...RECTOR AND
WALNUT RIDGE...SHOULD MONITOR THIS STORM CLOSELY.

.A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT FOR THE ADVISORY
AREA.

&&

LAT...LON 3636 8997 3615 9027 3604 9114 3648 9084
      3650 9077 3651 9023 3654 9022 3655 9020
      3660 9020 3663 9016 3663 8996
TIME...MOT...LOC 1917Z 236DEG 24KT 3623 9069

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 13, 1:37 PM CDTSevere Thunderstorm WarningMEGTunica53 min
May 13, 2:19 PM CDTSevere Thunderstorm WarningMEGTunica41 min
May 13, 3:08 PM CDTSevere Thunderstorm WarningMEGDeSoto, Marshall, Tate52 min
May 13, 3:43 PM CDTSevere Thunderstorm WarningMEGDeSoto, Panola, Tate, Tunica47 min
May 13, 3:45 PM CDTSevere Thunderstorm WarningMEGBenton, Marshall60 min
May 13, 4:06 PM CDTTornado WarningMEGBenton, Marshall24 min
May 13, 4:27 PM CDTTornado WarningMEGBenton, Marshall33 min
May 13, 4:29 PM CDTSevere Thunderstorm WarningMEGCalhoun, Chickasaw, Lafayette, Lee, Pontotoc61 min
May 13, 4:31 PM CDTSevere Thunderstorm WarningMEGMarshall, Tate44 min
May 13, 4:51 PM CDTTornado WarningMEGAlcorn, Benton, Tippah39 min
May 13, 5:05 PM CDTSevere Thunderstorm WarningMEGBenton, Lafayette, Marshall, Union55 min
May 13, 5:12 PM CDTSevere Thunderstorm WarningMEGBenton, Lafayette, Marshall, Panola, Tate, Union63 min
May 13, 5:24 PM CDTTornado WarningMEGAlcorn, Prentiss, Tippah51 min
May 13, 6:05 PM CDTTornado WarningMEGAlcorn, Tishomingo40 min
May 13, 6:06 PM CDTFlash Flood WarningMEGAlcorn, Benton, Lafayette, Marshall, Pontotoc, Prentiss and 2 more3 hr
May 13, 6:07 PM CDTSevere Thunderstorm WarningMEGLafayette, Lee, Pontotoc, Union53 min
May 13, 6:17 PM CDTSevere Thunderstorm WarningMEGPrentiss, Tippah, Tishomingo58 min
May 13, 6:34 PM CDTTornado WarningMEGTishomingo41 min
May 13, 6:43 PM CDTTornado WarningMEGTishomingo32 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.